MAUDE Adverse Event Report: LIVANOVA DEUTSCHLAND BUBBLE SENSOR DETECTOR; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS

LIVANOVA DEUTSCHLAND BUBBLE SENSOR DETECTOR; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Model Number 96-414-340
Medical Device Problem Codes Break (1069); Low Readings (2460)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/12/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A.1.-a.5.There was no patient involvement.H11: livanova deutschland manufactures the bubble sensor detector.The incident occurred in (b)(6).Livanova initiated an investigation.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
Livanova deutschland received a report that a bubble sensor detector was defective during procedure.No additional information is available.It cannot be excluded that bubble sensor did not detect air bubble.There was no patient involvement.
 
Event or Problem Description
See initial report.
 
Additional Manufacturer Narrative
H11: through follow up communication, livanova learned that the reported issue was related to the bubble sensor insert that got detached from the lid.In detail, the small black plastic disk fell out of the detector.Therefore, based on the information received, the event has been re-assessed as not reportable since this type of issue is promptly detectable by the user and it is unlikely to cause patient injury.The bubble sensor is manufactured by a supplier, who has been notified to address this specific failure.Following the sensors' investigation, the supplier introduced a primer into the gluing process to prevent the insert from detaching.The sensor was manufactured before the corrective action implementation, indeed for 3/8 x 3/32 bubble sensor the first serial number manufactured after the introduction of the primer is (b)(6).This involved serial number is instead (b)(6).Based on the above information, the reported failure has been traced back to a faulty supplied component.

Brand Name
BUBBLE SENSOR DETECTOR
Common Device Name
CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich
Manufacturer (Section G)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich 80939
GM   80939
Manufacturer Contact
enrico greco
14401 w. 65th way
arvada, CO 80004
MDR Report Key20178094
Report Number9611109-2024-00406
Device Sequence Number15528443
Product Code DTQ
UDI-Device Identifier04033817902447
UDI-Public(01)04033817902447(11)220419
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K232291
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 10/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number96-414-340
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/12/2024
Supplement Date Received by Manufacturer09/27/2024
Initial Report FDA Received Date09/10/2024
Supplement Report FDA Received Date10/24/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/19/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown